Is the Sinemet dose the problem


#1

I`m looking for advice from anyone using Sinemet. 

My husband takes Sinemet Plus 25/100 at 2 tablets at 7am, 11am and 3pm and 2 Half Sinemet CR at 9pm.  He doesn`t shake much so I guess the Sinemet is controlling that.  But he does jerk when he walks or grips something.  I support him on one side when he walks in the house and the jerks can be strong enough to throw both of us on the bed.  The consultant didn`t seem bothered by this last Monday but I think the jerks are getting stronger and obviously they could lead to injuries for both of us.

Do other people have this problem?

Do you think it might be due to the Sinemet dose or the spacing of the pills?

Thank you for reading this and I`m grateful to anyone who has any suggestions.

Hatknitter

 

 


#2

Hi Hatknitter

I am on the same sinemet dosage as your hubby except I take one and a half CR at night. I had bad diskynesia but my consultant put me on 2 amantadine each day and this has certainly helped. 

I also find that if I take the night time dose in 2 stages, one as I go to bed and the rest when I get up to go to the loo, this helps with night time twitches.

Regards

Mrtoad.


#3

I used to be on alot of sinemet but  the dyskinesia (jerking) came on so bad that it was out off controll ,i was told they could not do anything more and othered me dbs surgery so i had it and it has stop shaking,tremors & dyskinesia,still have a bit of trouble with walking & balance tho  i think taking two 125mg at 7,11,3 & 2 is very strong. i am on 125mg at 8,12,4 & 8 .and 62.5mg at 10,2, & 6 and also 250mg cr slow release at 9.30pm and i have had pd for 8yrs agressive tho.Does the amantadine controll dyskinesia !


#4

have you tried 125mg & 62.5mg (ie1.5 tablets) at 4hr spaces. 250mg cr at bedtime.sounds to me your over medicateing .hatnitter


#5

amantadine used for restoring balance intresting ,might sugggest this to my pd nurse


#6

Thank you Mr Toad and Gus for your replies.  Since my OH is 81 I don`t think anyone would suggest DBS but the amount of medication might be the problem.  This is the suggestion of the consultant last Monday so doing it for just a week now.  The CR has just been moved to 9pm to help with getting to bed at 10pm

It is all very confusing isn`t it.  I think I will phone the helpline, mainly to give me confidence to go back to the consultant but Monday was the first time he`s seen OH so he`s a bit in the dark really about how hard he tries to manage.

Thank you for your help, I`ll let you know how we get on.

Have a good week yourselves.

Hatknitter


#7

sorry if you thought i meant your husband consired dbs ,as i meant i had dbs to control  my symtoms not your husband,i am not a gp ,consultant,or pd nurse,just telling my story as yours sounded familar with the dosage of sinemet.feels like i should have not answered & if i was you i contact your pd nurse.  gus


#8

Hello Gus, I didn`t think you were suggesting dbs for OH I was just thinking that we are stuck with whatever medication can do because of OH`s age. 

Anyway, I spoke to the helpline and they said I shouldn`t feel I was worrying unnecessarily and contact pd nurse.  Her advice is to continue for a month to allow the body time to adjust.  We`re not helped by the fact that OH stopped Aricept and started Rivastigmine patches in the same week as the Sinemet was adjusted.  I`m keeping a log now so we have real info to help with the final decision.

Dreadful day in store today.  I handed over the SinemetCR at 9pm and this morning found it on the floor beside his chair.  No idea how it got there since I saw him pick up and put his hand to his mouth.  Such a struggle to get to the loo and back into bed.  Managed some porridge and now fast asleep again. 

I`m telling myself it will just make us more grateful for an uneventful day.

Thank you to everyone for all your support

Hatknitter


#9

hi hatnitter,  i feel for you .  sorry hope things get better for you.


#10

Hello hatknItter . Your story sounds  a lot lot like ours . My husband has been on Sinemet rising to Sinemt plus x 4 daily along with a Neuro patch . . I started to notice that he seemed to get worse and switch off after taking his pill . he has been on them for six years . I can't say they have ever been a great help . 

I decided to ask if he could reduce them he now takes Sinemet 100 and the Dr increased his patch from 6 mg to 8 mg  told me he would 

ok at something else when we go back to see him . don't know what though . 

itl hasn't made things any better I think even worse . It very complex and no two days are the same . .

My husband is now chair bound . will let you know what happens if he changes his med to something new . There is nothing to lose .

 

 

 

 

 


#11

Hello Johnnie

Thank you for telling me your experience.  Sad that your husband is chair bound, difficult for you.  Mine is getting that way and I don`t know how I`ll manage since our bedroom is not spacious and tight corner into the en-suite.

I`m planning to take a leaf out of other books and take it a day at a time.